MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1035-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a renal arteriovenous fistula (avf) using ruby coils, a non-penumbra microcatheter and non-penumbra catheters.It should be noted that the patient's anatomy was tortuous and calcified.During the procedure, the microcatheter was placed in the avf shunt and subsequently, resistance was encountered while advancing the distal part of the first ruby coil in the distal tip of the microcatheter.Therefore, the ruby coil was removed.The procedure was completed using a pod coil, a ruby coil, and a pod packing coil (pod pc) with the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed offset coil winds.If the device is forcefully advanced against resistance, damage such as this may occur.The ruby coil was returned without its introducer sheath; therefore, the ruby coil was re-sheathed with a demonstration introducer sheath; subsequently, the ruby coil was unable to be advanced or retracted any further within the introducer sheath.The root cause of resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12105007
Report Number3005168196-2021-01461
Device Sequence Number3705102
Product Code HCG
UDI-Device Identifier00814548018669
UDI-Public00814548018669
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C1035-B
Device Catalogue NumberRBY4C1035
Device Lot NumberF87472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/06/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005